MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PVC - PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/070CZ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# 617147.A product sample was received for evaluation.Visual and functional testing were performed.No problems or issues were identified during this device history record review under visual inspection we noticed that inflation line was detached from pilot balloon and then repaired as described in complaint description.The device was assembled in tijuana's manufacture therefore secondary investigation object was created and complaint sample was resent to this site.Similar customer complaints have been recently received therefore internal non-conformity report (ncr) was created with purpose to evaluate this issue.The returned sample was visually inspected at 12 to 16 inches and normal conditions of illumination according site visual inspection procedure.Inflation line detached from pilot balloon was observed and a lack of solvent was detected; thus, the failure mode reported was confirmed.The customer comments that he decided to join both components using adhesive.Non-conformance report (ncr) was created on 03-nov-2021, in order to perform a complete cause analysis for the failure mode reported for inflation line detached.The analysis performed in the sample received concluded that although some gaps detected on the maintenance equipment during the investigation this is a minor factor.The root cause of this occurrence failure condition could be caused due to lack of solvent adherence per material properties.To expand this investigation an ncr was opened on 03-nov-2020, as well where implemented immediate actions to mitigate this reported condition by improving process steps direct related with factors in process that may infer on this failure: the checklist to procedure, that is used to released the equipment, will include a verification in the critical alignment tooling that technician needs to do, with the purpose to confirm that tube can be inserted properly and the connection with the balloon is secure, avoiding weak join between these two components.Update checklist related to procedure used to record preventive maintenance to include a new method of the maintenance execution verification in order to assurance the adherence of the procedure and that samples produced after maintenance keep the quality features consistently and stably.
 
Event or Problem Description
It was reported that after having the patient in a bath, the customer laid the patient down in the bed.The customer then noticed the pilot balloon was detached from the product.She then bonded the pilot balloon to the inflation line by herself using adhesive.No patient injury was reported.

Brand Name
PVC - PORTEX TUBES BLUSELECT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16873129
Report Number3012307300-2023-05108
Device Sequence Number12117595
Product Code BTO
UDI-Device Identifier15019517076202
UDI-Public15019517076202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/070CZ
Device Catalogue Number101/870/070CZ
Device Lot Number4073762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown